Alert archive / Virginia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 3, NWS Blacksburg, VA

February 4, 2006Halifax County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 4, 2006, 4:08 PM EST for Halifax County, Virginia. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 4, 2006, 4:08 PM EST (21:08 UTC)
Expired
Feb 4, 2006, 4:32 PM EST
In force
24 min
Issued by
NWS Blacksburg, VA
Area
Counties, with a storm outline in the text

County Halifax County, VA

The radar

The Roanoke radar (KFCX), 111 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 4, 4:13 PM ESTTSTM WND DMG6 Ne Ridgeway, VATREES DOWN ON BEULAH ROAD
Feb 4, 4:20 PM ESTTSTM WND DMGNathalie, VATREES DOWNED ALONG ACORN ROAD IN NATHALIE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2006-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2006-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 399 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
399 m²/s²
0-3 km storm-relative helicity
591 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 042109
SVRRNK
VAC083-042145-
/O.NEW.KRNK.SV.W.0003.060204T2108Z-060204T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EST SAT FEB 4 2006

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 445 PM EST

* AT 404 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN   
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR INGRAM...AND MOVING 
  NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RIDGEWAY...NATHALIE...LEDA...ELMO AND CODY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3703 7905 3704 7897 3702 7891 3698 7889
      3698 7885 3664 7910 3668 7918 3669 7917
      3704 7910 3705 7908

$$

KK
1 follow-up statement
000 
WWUS51 KRNK 042132
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
432 PM EST SAT FEB 4 2006

VAC083-042139-
/O.CAN.KRNK.SV.W.0003.000000T0000Z-060204T2145Z/
HALIFAX VA-
432 PM EST SAT FEB 4 2006

...THE SEVERE THUNDERSTORM WARNING FOR HALIFAX COUNTY IS CANCELLED...

THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS AND WILL EXIT 
HALIFAX COUNTY BY 440 PM. ADDITIONAL SHOWERS ARE POSSIBLE THIS 
AFTERNOON.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG.

LAT...LON 3703 7905 3704 7897 3702 7891 3698 7889
      3698 7885 3664 7910 3668 7918 3669 7917
      3704 7910 3705 7908

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 3:55 PM EST, 13 minutes earlier.

Area forecast discussion, Feb 4, 3:55 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EST SAT FEB 4 2006

.SHORT TERM (TONIGHT THROUGH SUNDAY)...

COLD FRONT WILL CONTINUE MOVING RAPIDLY THRU THE AREA THIS
EVENING...WITH MUCH COLDER AIR POURING IN FROM THE WEST. GOING FCST
IN PRETTY GOOD SHAPE...ALTHOUGH HAVE RAISED POPS ACRS THE FAVORED
WESTERLY UPSLOPE AREAS LATER TONIGHT INTO SUNDAY. ALREADY GETTING
REPORTS OF SNOW BEGINNING TO STICK AROUND 4500 FEET AT 1 PM...AND
COLD AIR SHOULD CONTINUE WORKING FROM THE TOP DOWN THRU THE EVENING.
TOUGH DECISION REGARDING SNOWFALL AMOUNTS AS WESTERLY FLOW AND
ASSOCIATED UPSTREAM TRAJECTORY NOT TERRIBLY FAVORABLE FOR
SIGNIFICANT SNOWS...AND CRYSTAL GROWTH/DEPTH OF MOISTURE NOT OVERLY
FAVORABLE EITHER. HOWEVER EXPECT STRONG COLD ADVECTION WILL PRODUCE
A PERIOD OF HEAVIER SNOW SHOWERS OVERNIGHT...WITH A FEW INCHES
LIKELY IN THE FAVORED REGIONS.

WINDS WILL ALSO BECOME AN ISSUE LATER TONIGHT INTO SUNDAY AS STRONG
PRESSURE RISES BEHIND DEPARTING SYSTEM COUPLED WITH STRONG COLD
ADVECTION LIKELY ALLOW WINDS TO RISE TO AROUND ADVISORY
CRITERIA...PARTICULARLY ACRS THE NORTHWEST NORTH CAROLINA MOUNTAINS.
GIVEN COMBO OF A FEW INCHES OF SNOW AND STRONG WINDS...WILL GO WITH
A WINTER WX ADVISORY FOR THE NC MOUNTAINS AND OTHER WESTERN COUNTIES
AND DOWNGRADE CURRENT WATCH FOR GREENBRIER COUNTY TO AN ADVISORY
GIVEN UNFAVORABLE OVERALL CONDITIONS FOR SIGNIFICANT SNOWFALL AND
ONLY A SMALL PORTION OF COUNTY LIKELY TO EXPERIENCE WARNING CRITERIA
SNOW.

&&

.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...

NOT MANY CHANGES NEEDED TO GOING FCST. PATTERN LOOKS TO REMAIN ONE
OF A MEAN WESTERN CONUS UPR RIDGE AND EASTERN CONUS TROF...WITH
REINFORCING SHOTS OF COLD AIR ROTATING AROUND THE BASE OF STRONG
POLAR VORTEX TO THE NORTH. THIS MEANS AN EXTENDED PERIOD OF TEMPS AT
OR BELOW NORMAL FOR THE ENTIRE AREA...WITH OCCASIONAL THREATS OF
PRECIP AS INDIVIDUAL SHORTWAVES ROTATE AROUND THE VORTEX. HAVE
LOWERED POPS FOR LATE MONDAY/EARLY TUESDAY AS SYSTEM LOOKS TO BE
MORE SUPPRESSED TO THE SOUTH. NEXT SYSTEM LOOKS TO ARRIVE LATE
WEDNESDAY INTO EARLY THURSDAY AS YET ANOTHER SHORTWAVE HEADS TOWARD
THE AREA. LATEST GFS/ECMWF/CANADIAN IN GOOD AGREEMENT WITH TIMING OF
THIS SYSTEM AND HAVE MAINTAINED CURRENT CHANCE POPS FOR SNOW
SHOWERS. THEREAFTER...SOME DIFFERENCES REMAIN ABOUT A BRIEF
ABATEMENT OF COLDEST AIR FOR FRIDAY AS STRONG COLD FRONT APPROACHES
THE AREA. HAVE WARMED TEMPS SLIGHTLY BEFORE ANOTHER SHOT OF ARCTIC
AIR ARRIVES BY NEXT WEEKEND.

&&

.AVIATION...

LINE OF SHOWERS AND THUNDERSTORMS EXPECTED TO FORM ALONG SFC FRONT
THAT IS CROSSING THE CENTRAL APPALACHIANS.  AREAS OF IFR WILL
CONTINUE UNTIL FROPA...MTN RIDGES OBSCD.  AFTER FROPA...ANTICIPATE
MUCH IMPROVED FLIGHT CONDTIONS WITH VFR CONDITIONS RETURNING TO
AREAS EAST OF THE MTNS.  PERSISTENT CLOUDINESS IS EXPECTED TO
CONTINUE OVER THE MOUNTAINS WITH WINDWARD RAIN SHOWERS CHANGING TO
SNOW SHOWERS.  STRONG SFC WINDS AND TURBULENCE ARE EXPECTED TO
CONTINUE THROUGH THE TAF PD.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER WEATHER ADVISORY FOR VAZ007-009-015 UNTIL MIDNIGHT
     MONDAY.
NC...WINTER WEATHER ADVISORY FOR NCZ001-018 UNTIL MIDNIGHT MONDAY.
WV...WINTER WEATHER ADVISORY FOR WVZ042-043-045 UNTIL MIDNIGHT
     MONDAY.
&&

LAWRENCE
Hazardous weather outlook, Feb 4, 5:10 AM EST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 AM EST SAT FEB 4 2006

NCZ005-006-VAZ044>047-058-059-051015-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
510 AM EST SAT FEB 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS THAT DEVELOP
WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

WVZ045-051015-
GREENBRIER-
510 AM EST SAT FEB 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH HAS BEEN ISSUED AND IS IN EFFECT FROM 6:00 PM
TONIGHT UNTIL MIDNIGHT SUNDAY NIGHT. RAIN WILL CHANGE TO SNOW LATE
THIS AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW SHOWERS WILL CONTINUE THROUGH SUNDAY NIGHT. WESTERN SECTIONS
OF GREENBRIER COUNTY COULD GET 6 TO 10 INCHES OF SNOW.

IN ADDITION...WIND WILL BE GUSTING BEHIND THE FRONT TONIGHT AND SUNDAY.
WINDS GUSTS UP TO 35 MPH ARE POSSIBLE...ESPECIALLY AT HIGHER
ELEVATIONS. THIS WILL LEAD TO BLOWING AND DRIFTING SNOW.

NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOWFALL REPORTS WILL BE NEEDED TONIGHT THROUGH SUNDAY
NIGHT.

VAZ007-009-010-WVZ042-043-051015-
TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-
510 AM EST SAT FEB 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON AS A STRONG COLD
FRONT MOVES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW SHOWERS WILL CONTINUE THROUGH SUNDAY NIGHT. 1 TO 3 INCHES OF
SNOW ARE POSSIBLE BY SUNDAY NIGHT.

IN ADDITION...WIND WILL BE GUSTING BEHIND THE FRONT TONIGHT AND SUNDAY.
WINDS GUSTS UP TO 35 MPH ARE POSSIBLE...ESPECIALLY AT HIGHER
ELEVATIONS. THIS WILL LEAD TO BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOWFALL REPORTS WILL BE NEEDED TODAY THROUGH SUNDAY NIGHT.

NCZ002-VAZ011>014-016>020-WVZ044-051015-
ALLEGHANY-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-BATH-
MONROE-
510 AM EST SAT FEB 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ001-018-VAZ015-051015-
ASHE-WATAUGA-GRAYSON-
510 AM EST SAT FEB 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CHANGE TO SNOW THIS AFTERNOON AS A STRONG COLD FRONT
MOVES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW SHOWERS WILL CONTINUE THROUGH SUNDAY NIGHT. 1 TO 3 INCHES OF
SNOW ARE POSSIBLE BY SUNDAY NIGHT.

IN ADDITION...WIND WILL BE GUSTING BEHIND THE FRONT TONIGHT AND SUNDAY.
WINDS GUSTS UP TO 40 MPH ARE POSSIBLE...ESPECIALLY AT HIGHER
ELEVATIONS. THIS WILL LEAD TO BLOWING AND DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOWFALL REPORTS WILL BE NEEDED TODAY THROUGH SUNDAY NIGHT.

NCZ003-004-019-020-VAZ022>024-032>035-043-051015-
SURRY-STOKES-WILKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-
510 AM EST SAT FEB 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 4, 1:02 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
102 PM EST SAT FEB 4 2006

NCZ003>006-019-020-VAZ032>035-043>047-058-059-042115-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO...
YADKINVILLE...STUART...ROCKY MOUNT...BEDFORD...AMHERST...
MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...SOUTH BOSTON...
KEYSVILLE
102 PM EST SAT FEB 4 2006

...SEVERE WEATHER POSSIBLE EAST OF THE BLUE RIDGE THIS AFTERNOON...

A STRONG COLD FRONT IS CROSSING THE MOUNTAINS...AND WILL MOVE
EAST INTO SOUTHSIDE VIRGINIA...AND THE PIEDMONT OF NORTH CAROLINA
THIS AFTERNOON. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP
ALONG THE FRONT AND RACE EAST ACROSS THE AREA. THE GREATEST THREAT
FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS. AN ISOLATED
TORNADO IS ALSO POSSIBLE.

PLEASE STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE TELEVISION OR
RADIO STATION FOR POSSIBLE WATCHES OR WARNINGS.
Special weather statement, Feb 4, 2:33 PM EST, 1 hour 35 minutes before
ZCZC WBCSPSRNK DEF
TTAA00 KRNK 041924

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EST SAT FEB 4 2006

NCZ004>006-VAZ017-018-022-023-032>035-043>045-058-042130-
ROCKINGHAM NC-STOKES NC-CASWELL NC-PATRICK VA-HALIFAX VA-FLOYD VA-
FRANKLIN VA-CRAIG VA-BOTETOURT VA-AMHERST VA-PITTSYLVANIA VA-HENRY VA-
ROANOKE VA-BEDFORD VA-CAMPBELL VA-
233 PM EST SAT FEB 4 2006

...SHOWERS AND THUNDERSTORMS THIS AFTERNOON...

AT 230 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 5 MILES SOUTHWEST
OF WHITE SULPHUR SPRINGS IN WEST VIRGINIA TO 5 MILES EAST OF WALNUT
COVE IN NORTH CAROLINA MOVING EAST AT 40 MPH. THESE STORMS COULD
PRODUCE SMALL HAIL AND WIND GUSTS UP TO 45 MPH. LOCALLY HEAVY RAIN
MAY RESULT IN PONDING OF WATER IN POOR DRAINAGE AND LOW LYING
AREAS.

THIS ACTIVITY SHOULD REACH THE LEXINGTON AREA BY 300 PM....THE
ALTAVISTA AREA BY 330 PM AND THE DANVILLE AREA BY 345 PM.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

07
Local storm report, Feb 4, 3:32 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EST SAT FEB 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     TSTM WND GST     CALLANDS                36.82N 79.58W
02/04/2006  0 MPH            PITTSYLVANIA       VA   COUNTY OFFICIAL

            WIND BLOWS ROOF OFF STRUCTURE

&&

DOC
Local storm report, Feb 4, 3:46 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EST SAT FEB 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          3 W CLIMAX              36.88N 79.54W
02/04/2006                   PITTSYLVANIA       VA   PUBLIC

            A COUPLE LARGE TREES UPROOTED. TIN ROOF BLOWN OFF BARN.
            TIN DEBRIS WRAPPED AROUND TREES.

0315 PM     TORNADO          CALLANDS                36.82N 79.58W
02/04/2006                   PITTSYLVANIA       VA   COUNTY OFFICIAL

            TWO HOUSES DAMAGED. CHURCH DAMAGED. LARGE TREES AND POWER
            LINES BLOWN DOWN.

&&

DOC
Special weather statement, Feb 4, 4:00 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
400 PM EST SAT FEB 4 2006

NCZ006-VAZ034-035-044>047-058-059-042215-
CASWELL-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...BEDFORD...AMHERST...DANVILLE...
LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
400 PM EST SAT FEB 4 2006

...SHOWERS AND THUNDERSTORMS THIS AFTERNOON...

AT 400 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR LEXINGTON...
SOUTHWARD THROUGH THE LYNCHBURG AND DANVILLE AREAS...AND INTO THE
YANCEYVILLE AREA OF NORTH CAROLINA. THE LINE OF STORMS WAS MOVING
TO THE EAST AT ABOUT 35 MPH AND WILL BE AFFECTING THE
BUCKINGHAM...APPOMATTOX...CHARLOTTE COURTHOUSE AND SOUTH BOSTON
AREAS BETWEEN 415 AND 500 PM.

THESE STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 45
MPH. CONDITIONS WILL ALSO BE FAVORABLE FOR ISOLATED SHORT-LIVED
TORNADOES. LOCALLY HEAVY RAIN MAY RESULT IN PONDING OF WATER IN
POOR DRAINAGE AND LOW LYING AREAS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL
AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING
THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4
3 2 4.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:05 PM ESTSevere Thunderstorm WarningRNKPittsylvania34 min
Feb 4, 3:17 PM ESTWinter Weather AdvisoryRNKGrayson, Smyth, Tazewell33 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.